I had aortic valve replacement 6 months ago with a St. Judes mechanical and am of course taking coumadin. For some time I have been rocking between 4mg 3 times a week/6mg 4 times a week and 6mg 3 times a week/4mg 4 times a week. I guess that is not an extremely high dose, but not sure. Twice now, once about 3 months ago and again this week, it appears that a blood vessel has broken in my eye. The last one was really large, kinda scary looking, but so far this one is only average; but it is in the same general place on the same eye as the other one. I do a lot of close work with my eyes as I am an accountant and sometimes in rooms with no windows, etc. I am wondering if this is normal in general and specifically could this have created an eye problem that I am not otherwise aware. I have no problem with my vision other minor correction for distance and reading for which I use glasses (but don't wear all the time) and only discovered both times when I saw it in a mirror. I am otherwise doing very well, especially as long as I stay exercised but rested. Would stomach crunches or lifting small weights cause this? That and walking is part of my exercise routine. Thanks for your help! I've received much terrific information from this sight--from before my surgery to today! Thanks so much!
Your dose of coumadin does not sound too high, but the real measure of appropriateness of the dose depends on the blood test called the INR.
If it has not affected your vision, I am assuming that you are refering to subconjuntival hemorrhage. I would not characterize this as normal, though of course coumadin does increase the risk of bleeding everywhere. Straining, associated with weight lifting or crunches can predispose to this; actually, so can coughing or sneezing. You should have this evaluated by an opthalmologist to make sure you do not have something else.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.